Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Child on Concerta for mild ADHD, seems to have reduced sleep, feels tired everytime. Remedy?

My son is 14 years old. He has mild ADHD and takes Concerta 54mg. He takes it early in the morn, 6.30pm. He then does 7ks on the rowing erg at school at 7.30pm followed by about 1 hr rowing on the river in the afternoon.This is every day. At the weekends he will do 10k erg either on a Saturday or Sunday.He has one day off of rowing. He does not sleep well. He only gets off to sleep about 11.30pm and then has to wake up again at 6pm. We have tried all sorts of things to get him to sleep, eg: melatonin , cherry juice & Clonidine . He is always tired. What to do?
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response

Thank you for your query.

There are two issues which need to be addressed:
1. Ensure that your son does not over exert himself with the exxercise regime that he is following. This can make him tired.
2. Let your son develop his own cycle of sleep so that he rests his body adequately. By giving him medicines for sleep you may not be allowing him to develop his sleeping pattern.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Answered: Thu, 7 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor